MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Stenosis of the esophagus (4487)
Type of Reportable Event Serious Injury
Event or Problem Description
A pediatric patient with pre-existing esophageal atresia underwent placement of a cook flourish pediatric esophageal atresia device.The subject had type a esophageal atresia.The initial untreated gap measurement was 5.5 cm.At 120 days from birth, the patient underwent thoroscopic mobilization of upper pouch, scharli operation to mobilize distal esophageal pouch and proximal stomach into thorax, right thoracotomy, and pyloromyotomy.During the same procedure, the flourish¿ pediatric esophageal atresia device was placed with the patient under general anesthesia.The length of the resulting esophageal gap was 3 cm.The lower flourish device was repositioned under fluoroscopy at 1 day post-placement, and at 4 days post-placement.Eleven days after placement (131 days of age), anastomosis was achieved, as evidenced by connected flow of contrast agent on esophagram, and the flourish magnets were removed.The first dilation of stricture at the anastomotic site occurred 36 days following device removal.The patient underwent subsequent dilation 49, 61, 74, 91, 98, 112 (+ steroid injection), 133 (+ steroid injection), 158, 180, 207 (+ stent placement, with stent removal at 250 days post-flourish removal), 410, and 729 days following flourish removal.At 524 days and 729 days post-flourish removal, the patient had emergency esophagoscopy for food impaction.The subject of this report is the stricture treatment.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the report indicated the patient was treated for stricture at the anastomotic site.The ifu states the following: "based on limited clinical data on this device, the rate of endoscopic dilation or surgical intervention for stenosis of the anastomosis is higher than that following surgery." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The following was originally reported: "a pediatric patient with pre-existing esophageal atresia underwent placement of a cook flourish pediatric esophageal atresia device.The subject had type a esophageal atresia.The initial untreated gap measurement was 5.5 cm.At 120 days from birth, the patient underwent thoroscopic mobilization of upper pouch, scharli operation to mobilize distal esophageal pouch and proximal stomach into thorax, right thoracotomy, and pyloromyotomy.During the same procedure, the flourish¿ pediatric esophageal atresia device was placed with the patient under general anesthesia.The length of the resulting esophageal gap was 3 cm.The lower flourish device was repositioned under fluoroscopy at 1 day post-placement, and at 4 days post-placement.Eleven days after placement (131 days of age), anastomosis was achieved, as evidenced by connected flow of contrast agent on esophagram, and the flourish magnets were removed.The first dilation of stricture at the anastomotic site occurred 36 days following device removal.The patient underwent subsequent dilation 49, 61, 74, 91, 98, 112 (+ steroid injection), 133 (+ steroid injection), 158, 180, 207 (+ stent placement, with stent removal at 250 days post-flourish removal), 410, and 729 days following flourish removal.At 524 days and 729 days post-flourish removal, the patient had emergency esophagoscopy for food impaction.The subject of this report is the stricture treatment." it was originally reported that the above dilations, injection, stent placement, and esophagoscopies were a number of days "post-removal" of the flourish.New information was received on 08/01/2023 from the user facility that clarified these dates should be "post-placement" of the flourish, not "post-removal" of flourish.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16163983
Report Number1037905-2023-00022
Device Sequence Number17893885
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)200531(10)W4221406
Combination Product (Y/N)N
PMA/510(K) Number
H150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4221406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight5 KG